MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Model Number RONYX22522UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Occlusion (1984); Thrombus (2101); Injury (2348)
Date of Event 12/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure a patient was implanted with a resolute onyx rx coronary drug eluting stent to treat a mildly calcified, mildly tortuous lesion located in the ostium of the diagonal branch.The device was inspected with no issues noted.Negative prep was performed without issue.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered and excessive force was not used during delivery.It was reported that stent thrombosis (0-24 hours post stent implantation) and a myocardial infarction (12 hours post stent implantation) related to the target vessel occurred.The patient was reported to be alive with no further injury.
 
Additional Manufacturer Narrative
Image analysis review: bifurcation lesion, medina 1,1,1, between plad/dx1, with heavy calcium.Pci: initial kbt, culotte technique and fkbt.Timi flow reduced at the end of procedure (timi 3 -> 2).The device did not pass through a previously deployed stent.Heavy calcified bifurcated lesion, medina 1,1,1.Two stent technique, with 2.25 stent implanted on and 3.0 dx and no intravascular imaging performed.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
No issues were noted during stent deployment.The stent was fully expanded.The thrombus and mi were treated with aspiration.The patient was on dapt when the thrombotic event occurred.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: during a procedure a patient was implanted with two resolute onyx rx coronary drug eluting stents to treat a mildly calcified, mildly tortuous lesion with 95% stenosis located in the ostium of the diagonal branch (ronyx22522ux) and the ostium - proximal left anterior descending (lad) artery (ronyx27530ux).0% residual stenosis was noted post intervention it was reported that stent thrombosis of the proximal lad stent extending into and occluding the diagonal branch occurred (0-24 hours post stent implantation) the event was treated with aspiration, re-dilation of the stents and medication.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9545771
Report Number9612164-2020-00068
Device Sequence Number11333363
Product Code NIQ
UDI-Device Identifier00643169556737
UDI-Public00643169556737
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2021
Device Model NumberRONYX22522UX
Device Catalogue NumberRONYX22522UX
Device Lot Number0009920351
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer01/07/2020
04/06/2020
04/17/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date01/31/2020
04/11/2020
05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age81 YR
Patient Weight67